Identification problems for degenerate parabolic equations. (English) Zbl 1289.35183

Summary: This paper deals with multivalued identification problems for parabolic equations. The problem consists of recovering a source term from the knowledge of an additional observation of the solution by exploiting some accessible measurements. Semigroup approach and perturbation theory for linear operators are used to treat the solvability in the strong sense of the problem. As an important application we derive the corresponding existence, uniqueness, and continuous dependence results for different degenerate identification problems. Applications to identification problems for the Stokes system, Poisson-heat equation, and Maxwell system are given to illustrate the theory.


35K65 Degenerate parabolic equations
34G10 Linear differential equations in abstract spaces
34A55 Inverse problems involving ordinary differential equations
47A55 Perturbation theory of linear operators
Full Text: DOI Link


[1] Horani, M., Projection method for solving degenerate first-order identification problem, J. Math. Anal. Appl., 364, 204-208, (2010) · Zbl 1193.34021
[2] Horani, M.; Favini, A., An identification problem for first-order degenerate differential equations, J. Optim. Theory Appl., 130, 41-60, (2006) · Zbl 1129.65044
[3] Horani, M.; Favini, A.; Lorenzi, A., Second-order degenerate identification differential problems, J. Optim. Theory Appl., 141, 13-36, (2009) · Zbl 1165.49013
[4] Awawdeh, F.; Obiedat, H. M., Source identification problem for degenerate differential equations, Sci. Bull., Ser. A, Appl. Math. Phys., Politeh. Univ. Buchar., 73, 61-72, (2011) · Zbl 1249.35341
[5] Awawdeh, F., Perturbation method for abstract second-order inverse problems, Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods, 72, 1379-1386, (2010) · Zbl 1186.34020
[6] F. Awawdeh: Ordinary Differential Equations in Banach Spaces with Applications, PhD thesis. Jordan University, 2006. · Zbl 0731.34011
[7] Cannarsa, P.; Martinez, P.; Vancostenoble, J., Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47, 1-19, (2008) · Zbl 1168.35025
[8] Cannarsa, P.; Tort, J.; Yamamoto, M., Determination of source terms in a degenerate parabolic equation, Inverse Probl., 26, 20, (2010) · Zbl 1200.35319
[9] Desh, W.; Schappacher, W., On relatively bounded perturbations of linear \(C\)_{0}-semigroups, Ann. Sc. Norm. Super. Pisa, Cl. Sci., IV. Ser., 11, 327-341, (1984) · Zbl 0556.47022
[10] DuChateau, P.; Thelwell, R.; Butters, G., Analysis of an adjoint problem approach to the identification of an unknown diffusion coefficient, Inverse Probl., 20, 601-625, (2004) · Zbl 1054.35125
[11] A. Favini, A. Yagi: Degenerate Differential Equations in Banach Spaces. Pure and Applied Mathematics, Marcel Dekker, New York, 1999. · Zbl 0913.34001
[12] Imanuvilov, O. Y.; Yamamoto, M., Lipschitz stability in inverse parabolic problems by the Carleman estimate, Inverse Probl., 14, 1229-1245, (1998) · Zbl 0992.35110
[13] M. V. Klibanov, A. A. Timonov: Carleman Estimates for Coefficient Inverse Problems and Numerical Applications. Inverse and Ill-Posed Problems Series, VSP, Utrecht, 2004. · Zbl 1069.65106
[14] Ling, L.; Yamamoto, M.; Hon, Y. C.; Takeuchi, T., Identification of source locations in two-dimensional heat equations, Inverse Probl., 22, 1289-1305, (2006) · Zbl 1112.35147
[15] Lorenzi, A.; Paparoni, E., Direct and inverse problems in the theory of materials with memory, Rend. Semin. Mat. Univ. Padova, 87, 105-138, (1992) · Zbl 0757.73018
[16] A. Lorenzi: An Introduction to Identification Problems, Via Functional Analysis. VSP, Utrecht, 2001.
[17] Lorenzi, A., An inverse problem for a semilinear parabolic equation, Ann. Mat. Pura Appl., IV. Ser., 131, 145-166, (1982) · Zbl 0493.35078
[18] Lorenzi, A.; Vrabie, I. I., Identification for a semilinear evolution equation in a Banach space, Inverse Probl., 26, 16, (2010) · Zbl 1205.34072
[19] Orlovskii, D.G., An inverse problem for a second-order differential equation in a Banach space, Differ. Uravn., 25, 1000-1009, (1989) · Zbl 0692.34064
[20] Orlovskij, D.G., Weak and strong solutions of inverse problems for differential equations in a Banach space, Differ. Uravn., 27, 867-874, (1991) · Zbl 0731.34011
[21] Pavlov, G. A., Uniqueness of a solution of an abstract inverse problem, Differ. Uravn., 24, 1402-1406, (1988)
[22] Pilant, M.; Rundell, W., An inverse problem for a nonlinear elliptic differential equation, SIAM J. Math. Anal., 18, 1801-1809, (1987) · Zbl 0647.35081
[23] A. I. Prilepko, D.G. Orlovskij, I. A. Vasin: Methods for Solving Inverse Problems in Mathematical Physics, Pure and Applied Mathematics. Marcel Dekker, New York, 2000. · Zbl 0789.35179
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.